I switched to zioptan 3 weeks ago using trial medicine from my doctor. My old medicines had been causing great eye discomfort for years. The zioptan does not cause the severe irritation I have lived with but now have a headache from morning till night, I am in a foul mood most of the time, I am tired and gaining weight fast, and I feel depressed and it seems like I am stuck with better feeling eyes and all these side effect or going back to the stuff that really messes up my eyes to the point of being afraid to go out in public because of the way I look. Does anyone know of a solution for the headaches, tylenol seems to help a little but I really don't want to take that every day. I take statins for cholesterol and understand that statins and tylenol together really stresses the liver. My doctor just sent in the new perscription for the zioptan for me even though I explained my concerns about the side affects. It does seem to be effective in controlling my IOP at least after three weeks so doc wants me to continue the new medicine, but at $266 for 90 days supply this is an expensive and painfull experiment. The pharmacist at my "mail order supplier" says I may want to consider alternative drugs and gave me a list of six others I might want to try. I feel awkward thinking about suggesting alternative medicine to my doctor, I thought that was his job. I am frustrated, my head hurts, I need help. I was told that there are other drugs but they are much more expensive. Someone please tell me there is a way out of this, I had trabeculoscopy several years ago and that did help pressure control for a while but was an expensive procedure and only gives temproary improvement, also the specialist/doctor that did the procedure has quit coming to my city to see patients and his replacement has now also quit the clinic (WHEW!) so my track record with doctors (glacoma specialist) is abismal. My study on the internet finds that new research indicates that this condition is more of a brain problem than an eye problem so I guess traditional eye doctors are out of their expert area
10 Jun 2012
With that cost, I wouldn't have a problem going back to the doc and ask him to reconsider. I can find no evidence that it causes weight gain, however that doesn't mean it wouldn't happen. The constant headache would be a deal breaker for me. Since zioptan is a prostaglandin and NSAIDS are prostaglandin inhibitors, I hesitate to recomment them for the headache. I would advise you to ask your pharmacist about what you can take for the headache. I would ask the doctor if he can't change you to something else that wouldn't cause such a headache if you can't find a way to deal with it.
15 Jun 2012
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most common side effects persist or become bothersome:
Constipation; diarrhea; dizziness; drowsiness; headache; tiredness; weakness.
For this you can use the other headache medicine to prevent.
- Zioptan Information for Consumers
- Zioptan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zioptan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
night for years. I was just diagnosed with Glaucoma. There is NO history of Glaucoma in my family anywhere. Is it possible that the medicine, or the ...
1 answer • 5 Mar 2011
My husband had glaucoma tube surg 7 weeks ago and the pressure has gone up in his eye. The doctor took him off the lotemax steroid drops 10 days ago ...
0 answers • 13 May 2011
Travatan Z, How likely is it to get bloodshot eyes, will these affect my BP, do I have to start now?
I have hypertension which is under control with medicine will these drops most likely increase blood pressure. 3: I just got dx of Glaucoma with ...
1 answer • 24 May 2011
... suspension) 1%. It is very thick and even though I shake it, it still looks like Elmer's glue and is not lasting as long as the doctor ...
1 answer • 17 Jun 2011
I am not diabetic but did have some nerve damage (mild tingling) in leg and foot from injury before starting Zioptan.
1 answer • 27 Feb 2013